|new treatment regimen
Mar 28, 2002
My physician recently stopped my first drug regimen after almost 4 years on it with no side effects, until 2 months ago. I was on Videx EC, Zerit and Fortovase, but for some reason I started haveing severe problems with Lactic Acidosis. Now that my lactic acid levels are within the normal range, she wants to start me on Sustiva and Abacavir, since my CD4 has dropped to 385 (from 850) and my viral load hass gone from undetectable to 165,000....in the span of 5 weeks. I am concerned both with the side effects of the abacavir and lactic acidosis, and also if it is wise to take me off of a protease inhibitor that was working well for me. My viral genotype test also showed no resistance to any drugs.
Thanks for your time
| Response from Dr. Boyle
Sustiva/Stocrin (efavirenz) in combination with nucleoside analogues has been shown to be just as potent as protease inhibitor therapy so I think that using it is very reasonable. Ziagen (abacavir) does have some difficult adverse effects, including the hypersensitivity reaction, but I think that it too is a reasonable choice due to your prior problems with lactic acisosis. You just mention Sustiva/Stocrin and Ziagen, but I presume that your doctor is going to add a second nucleoside analogue and I think that Epivir (lamivudine) or Viread (tenofovir) are reasonable choices and both have a relatively low rate of mitochondrial toxicity/lactic acidosis.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- White Spots After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.